You guys, I am home from work today because I cannot use my right leg. First of all it is painful, but also it seems like my toe catches when I walk and I trip easily.
I have been on 400mg of Ketek for about three weeks now. Is it possible that this is a herx?
My right leg has always gotten fatigued more than the left, which is why I have been to several neuros to test for MS, ALS, Myasthenia Gravis, etc.
I do have muscle aching all over, but could a herx produce symptoms in one leg?
This is very scary to me. I tried to practice my wedding dancing with my fiance last night and I couldn't do it. Now I am thinking that I won't be able to walk by the time the wedding is here in May!
Posts: 331 | From virginia | Registered: Nov 2005
| IP: Logged |
Honored Contributor (10K+ posts)
Member # 4117
Yes inflamation in a particular place could produce the right leg problem. Inflamation swelling and exerting pressure on a nerve that has been stripped of its mylene could cause this call your llmd though and tell him/her every symptom.
-------------------- Do unto others as you would have them do unto you. Remember Iam not a Doctor Just someone struggling like you with Tick Borne Diseases.
I just wanted to tell you my story. And to let you know that things to get better and that your symptoms other people with lyme have experienced.
I was diagnosed with MS when I started to have vision troubles. They diagnosed me with optic neuritis. I took multiple High doses of IV Steriods and I just kept getting worse. Soon Lost my vision. I wasnt getting better with MS treatment.. Just kept getting worse. Unfortunatly I took a but load of steriods and we all know thats not good with Lyme.
Tested for lyme and came back positive and went to see my LLMD. Started treatment and soon as i started antibiotics, I lost function of my right arm first then lost function of both of my legs. Since starting antibiotics I regained my vision back.
First I lost use of my right arm and I would call my LLMD and he would have me stop antibiotics for 3 days or until things get better then start them back up. Some times he would change the antibiotic.
But I did as he told me and I did get better. Herxing can be difficult and confusing at times. Trust your LLMD and do as he reccomends.
I started with this in May of 05 and I now am back to work. Lost 30lbs, I am back to working out and enjoying life with my 4yr old and 2 1/2 yr old and my husband.
I do my workout everyday and I get in the Sauna 3-4 times a day and I feel GREAT!!!!
I am currently still on antibiotics but I am following Dr. C regimen.
So Yes you can get weak in a leg or arm due to a herx!
I started to just have my arm weak and tingling then lost the function in it. Then it started in my legs.
I do want to mention that I was on IV antibiotics at the beginning. Because when I first went to see Dr. C I had lost my vision things were Dark and dim. And so he had to start me on IV antibiotics and with having massive amounts of steriods and starting with IV's my herxes seemed to be severe.
But now I am feeling the best I have in a long time!!
So think positive and always keep your LLMD informed!!
Sorry I typed my first post fast and there is some mispelled words. I hope you can make sense of what I was saying. I also wanted to point out I use the sauna 3-4 times a week..... Not in a day! *laughs* I was typing fast and cliked to post it and should of previewed it first..
How scary to lose your vision! I would have gotten so depressed. Thank god for whoever decided to check you for Lyme!
quote:Since starting antibiotics I regained my vision back.
You never actually stated this, but I assume that you regained use of your arms and legs too...correct?
Since I'm going through essentially the same thing as Vachick right now, I really appreciate your post. It makes me feel a lot better.
Posts: 449 | From Pasadena, CA, usa | Registered: Aug 2005
| IP: Logged |
Yes, I was very depressed! At age 26 unable to drive, dial the telephone, and unable to care for my children. Very scary feeling.. But Since I started treatment from Dr. C I did regain my vision and the use of all of my extremities. Like I said I am feeling GREAT!!!!! And I have had only improvement.
So there is an end to the tunnel!!! Hang in there!
VA, sorry to read your story. It's my left leg & has been for decades. It's all knotted from the joint to the knee in front & on al the side. I've had CT scan of area & it shows nothing.
Full body massages help ease that pain out, but I had a major one Thurs. pm when mixed with FLAGYL abx! So be really careful.
IP: Logged |
Frequent Contributor (1K+ posts)
Member # 224
Right leg weakness was the symptom that started in 1997 and did not get better until last year. Now it's my left leg!
I have to use a walker and can scarcely pick up my left leg at all. As I tell people, "I can trip over a chalk line."
Yesterday I bought a wheel chair, not for full time use but to get me from Point A to Point B when it is just too far and painful for me to drag myself.
I just this minute took my first dose of Flagyl. My LLMD expects me to herx because I herx on everything! To tell you the truth I'm a little nervous.
Anyway, I encourage you to discuss this with your doctor, but I do suspect it is a herx and a one-sided herx is nothing new ... to me anyway.
Posts: 1757 | From Somerset County, NJ | Registered: Oct 2000
| IP: Logged |